MAUDE Adverse Event Report: COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE
Model Number ABSTACK15
Medical Device Problem Codes Failure to Advance (2524); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic intraperitoneal onlay mesh (ipom) hernia repair, at the time of mesh fixation, the tacks could not penetrate the tissue and only held the mesh at the surface level before falling off.Some tacks fell into the abdominal cavity after mesh fixation and were retrieved during the procedure.The surgical time was extended by 30 minutes or more due to these problems, and a second tacker was required to complete the mesh fixation.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A visual inspection of the instrument noted that the tube shaft was bent to the point that it had broken.Tacks were visible inside the shaft.It was reported that the tack did not hold and did not penetrate the tissue.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur if the instrument is applied with excessive force or side load, causing excess torque on the rotating helices and tube shaft which can cause poor tack penetration.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: appropriate force should be applied to the handle of the device when placing tacks.Excessive force may result in damage to the tissue, device or the material being fixated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABSORBATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24369130
Report Number1219930-2026-01033
Device Sequence Number9471386
Product Code GDW
UDI-Device Identifier10884523006506
UDI-Public(01)10884523006506(17)281031(10)N5L0916Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberABSTACK15
Device Catalogue NumberABSTACK15
Device Lot NumberN5L0916Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight60 KG